Medication Diaries: Another Increase

My doctor and councillor referred me to a psychiatrist, who I just met with for the first time this past week.

First of all, he said I have social anxiety, which really wasn’t a surprise to me at all.

Then he wrote me a prescription, increasing the dose of my medication.

I was a bit concerned at first because it is higher that the normal max, but I checked with my doctor first and he said it was fine. So I figured I my as well try it and see how it goes.

It’s only been a few days, so no changes yet, but I’m starting to have some physical side effects right now. The same as I’ve had during past increases. Mostly just my stomach is not feeling so great. I usually end up having to take Tums to help it. This usually only lasts a few days for me. It only just started yesterday so I’ll probably have this for a few more days.

He also increased it by twice as much as the past increases, so it might be worse this time.

I started on 50mg, then went up to 100, then 150, and now 250. So, the 100mg increase worried me a bit. I considered going up to 200 for a few days then to 250, since I have lots left from my last prescription, but decided just to go for it. Now I’m kind of wishing I had because as I’m writing this my stomach is hurting more and more. It’s also way party my bedtime (lol) so that isn’t helping either. Plus I am under a lot of stress at the moment.

I’ve also had a decrease in appetite again too. Not as bad yet as it was the last time we increased it. It will probably get worse.

I was doing some research recently and I found that the medication I’m on is sometimes used for people with binge eating disorder to reduce appetite. I found that interesting. And I am totally ok with that because I do often struggle with binge eating. I haven’t been diagnosed with the disorder, because my doctor and I actually haven’t talked about it, but it wouldn’t surprise me if I did have it. Either way, I think it has helped a little in that way for me too though. Not significantly, but a bit.

Anyway, over the next few days, my stomach should settle down. And then in a couple more weeks, I’m hoping I’ll start to feel some effect on my mood. The psychiatrist thinks it is helping a bit, but not enough, so that’s why he increased it.

Leave a Reply